Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...
Webinar: Corrective Breast Reconstruction: Getting the Results You Want Join us July 9, 2024 at 6pm ET. Register here.

Break from Letrazole for 2 1/2 months

Options

I will be going back on letrazole after a break after 2 1/2 months due to sudden onset of constant palpitations and one short episode of a/fib. I had to get a cardiac work up and getting that done has taken time. Getting in to see a cardiologist, wearing a zio patch for two weeks, waiting for the results and then scheduled for an echocardiogram and stress test. I saw my oncologist last week and she wants me to restart the letrazole although my echocardiogram isn’t until tomorrow. I was going to wait until after that test but will restart the letrazole this evening. I have been getting very nervous being off the letrozole for so long. I have been having pain in the right side of my neck going down to the collarbone for about three weeks now. It does hurt more when I move the area so hopefully it’s some kind of strain but I don’t know from what. My bloodwork was all good from my visit with the oncologist but I know that doesn’t mean much. I always worry about the cancer. Has anyone been off the AIs for that long with no problems?

thank you in advance for any insights you can give me.

Comments

  • sonya16
    sonya16 Member Posts: 60
    Options

    I should add that since after radiation in June 2023 I have been on and off three different AIs and not for significant amounts of time. Which adds to my concern.

  • dimples90
    dimples90 Member Posts: 5
    Options

    I’ll share my experience with breaks from Letrozole and the other AI. It isn’t quite the same but might help. I had to take a break before and after my DIEP and revision surgeries per surgeon’s orders. I was off about 5-6 weeks total for DIEP and another 4 weeks for revision. That was in about a 6 month span.
    My MO also gave me a few more breaks (about 2 weeks at a time) during my 5 years. I finished my 5 yrs in March of this year.
    At this point, you can’t go back and change what happened. You needed to take a break. It’s hard to do but try to focus on going forward now with the Letrozole. The best advice I can give (that helped me) is to try to stay active. Exercise helped me mentally (gotta love those endorphins) and physically to combat joint pain.
    Be kind to yourself. Good luck with starting back on Letrozole!

  • sonya16
    sonya16 Member Posts: 60
    Options

    dimples90,

    thank you for your reply to my post. It really was very helpful and alleviating some of the concerns I have. I did start back on the letrozole the other day and what do you know? My palpitations came back in two days so I stopped and called the oncologists office and asked the nurse to speak to the MO and discuss putting me on another AI. You’re correct in that we just have to look forward and stay active. Hopefully, when I speak to the office on Monday, they’ll have an alternative for me to try. I was on the Anastrozole first, then the exemastene and then the letrazole. The exemastene gave me a ton of side effects so I think I’d like to go back and try the anastrozole again. The anastrozole just made me really fatigued , but perhaps if I give it another try at least maybe I won’t have the palpitations. We’ll see what the MO says. Thanks again for your input, it really did help me look at this in a more rational way.

  • dimples90
    dimples90 Member Posts: 5
    Options

    Sorry to hear about the return of the palpitations, Sonya16!
    I did try all 3 of the AIs during my 5 years. Started with Letrozole and made my way back to it for the final year. It’s so interesting how we can experience different side effects on the same drug. Anastrazole caused stomach cramps and diarrhea for me. I never even thought that it could be causing my symptoms so I didn’t tell my MO. Realized it was Anastrazole when I took a vacation break.
    Good luck with your next aromatase inhibitor. Will be thinking of you and wishing you the best 💖